Alert archive / Alaska / Red Flag Warnings in 2008
Red Flag Warning 3, NWS Anchorage, AK
NWS Anchorage, AK issued this red flag warning at May 7, 2008, 2:19 AM AKDT. It took effect at May 7, 2008, 2:00 PM AKDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2008, 2:19 AM AKDT (10:19 UTC)
- In effect from
- May 7, 2008, 2:00 PM AKDT
- Expired
- May 7, 2008, 9:36 PM AKDT
- In force
- 8 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK61 PAFC 071519 RFWAER RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 719 AM ADT WED MAY 7 2008 AKZ111-080600- /X.NEW.PAFC.FW.W.0003.080507T2200Z-080508T0600Z/ MATANUSKA VALLEY- 719 AM ADT WED MAY 7 2008 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM ADT THIS EVENING FOR STRONG WIND... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM ADT THIS EVENING. A RIDGE ALONG THE NORTH GULF COAST COMBINED WITH A THERMAL TROUGH IN THE SUSITNA VALLEY WILL CAUSE SOUTHEAST WIND GUSTS TO 30 MPH TO DEVELOP THIS AFTERNOON AND REMAIN THROUGH MUCH OF THE EVENING. IN ADDITION...RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO 25 TO 30 PERCENT THIS AFTERNOON AND NOT RECOVER UNTIL LATER THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$
1 follow-up statement
000 WWAK61 PAFC 080536 RFWAER RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 936 PM ADT WED MAY 7 2008 AKZ111-080645- /X.CAN.PAFC.FW.W.0003.000000T0000Z-080508T0600Z/ MATANUSKA VALLEY- 936 PM ADT WED MAY 7 2008 ...RED FLAG WARNING IS CANCELLED FOR THE MATANUSKA VALLEY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE RED FLAG WARNING FOR THE MATANUSKA VALLEY. HUMIDITIES ARE BEGINNING TO RECOVER AND CONTINUE TO RISE THROUGH THE NIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at May 7, 12:55 AM AKDT, 1 hour 24 minutes earlier.
Area forecast discussion, May 7, 12:55 AM AKDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 555 AM ADT WED MAY 7 2008 .ANALYSIS AND UPPER LEVELS... THE MAIN WEATHER MAKER ACROSS THE SOUTHERN PART OF THE STATE CONTINUES TO BE A LARGE STACKED LOW IN THE SOUTHERN BERING SEA AND ITS ASSOCIATED WEATHER FRONT THAT IS EXTENDING EAST ACROSS BRISTOL BAY AND APPROACHING KODIAK EARLY THIS MORNING. SATELLITE IMAGERY IS PICKING UP THE TRIPLE POINT LOW THAT IS DEVELOPING ALONG THE FRONT SOUTH OF KODIAK ISLAND. A WEAK TROF IS LOCATED OVER THE EASTERN INTERIOR ROUGHLY ALONG THE ALASKA RANGE WHICH SERVED AS A CATALYST TO SOME ISOLATED THUNDERSTORM ACTIVITY MONDAY AFTERNOON. .MODEL DISCUSSION... MODELS ARE IN FAIR AGREEMENT IN THE SHORT TERM BUT VARY WILDLY BEYOND 60 HOURS. THE NAM SEEMS TO BE INITIALIZING BEST...AT LEAST IN ITS DEPICTION OF THE DEVELOPING TRIPLE POINT LOW SOUTH OF KODIAK ISLAND. INDICATIONS FROM SATELLITE AND SHIP OBSERVATIONS IN THE AREA ARE THAT THE LOW IS STRONGER THAN THE GFS IS ADVERTISING. BEYOND THIS INITIAL HICCUP...FEEL THE GFS IS THE BEST OPTION. CONFIDENCE IS LOW IN THE EXTENDED GIVEN THE WIDE RANGE OF SOLUTIONS BETWEEN THE MANY ENSEMBLE MEMBERS. .SHORT TERM FORECAST... SOUTH AND EAST OF THE ALASKA RANGE... A WEAKENING FRONT IS ENTERING THE WESTERN GULF SPREADING HIGH CLOUDS INTO THE INTERIOR AND RAIN ACROSS KODIAK ISLAND. THE FRONT WILL STALL BEFORE IT REACHES SOUTHCENTRAL TODAY BUT A SECONDARY UPPER LEVEL PUSH WILL HELP BRING THE MAIN AREA OF RAIN TO THE KENAI PENINSULA AND PWS AREA. THE WESTERN KENAI AND ANCHORAGE BOWL WILL REMAIN DOWNSLOPED THURSDAY WITH ONLY A FEW SPRINKLES EXPECTED WITH THIS SYSTEM. AS THE TRIPLE POINT LOW MOVES OVER THE ALASKA PENINSULA...THE PRESSURE GRADIENT WILL TIGHTEN ACROSS THE NORMAL AREAS RESULTING IN GUSTY WINDS THROUGH TURNAGAIN ARM. WITH WEAK LOW PRESSURE OVER THE INTERIOR...SUSPECT WINDS WILL TURN NORTHWARD OUT OF THE ARM AND AFFECT PARTS OF ANCHORAGE AGAIN TODAY. WITH DRY AND BREEZY CONDITIONS CONTINUING IN THE MATANUSKA VALLEY...WILL OPT THIS MORNING TO INCLUDE A RED FLAG WARNING FOR THAT AREA. FRIDAY...A VERTICALLY STACKED LOW WILL ENTER THE SOUTHERN GULF BRINGING WITH IT ABUNDANT MOISTURE FOR KODIAK ISLAND AND PWS. AGAIN...THE MOST POPULATED AREAS SHOULD REMAIN RELATIVELY DRY THROUGH THE WEEKEND. THE MODELS ARE HAVING A HARD TIME NAILING DOWN THE LOCATION AND STRENGTH OF THIS SYSTEM SO WILL HAVE TO BE WARY OF THE POTENTIAL FOR GALE FORCE WINDS THROUGH THE WEEKEND IN THE NORTHERN GULF. SOUTHWEST MAINLAND... THE AFOREMENTIONED FRONT HAS STALLED ALONG THE COASTLINE FROM BRISTOL BAY UP TO THE KUSKOKWIM DELTA. RAIN SHOWERS WILL CONTINUE THROUGH FRIDAY IN THIS AREA BEFORE THE LOW IN THE GULF DEVELOPS AND SHIFTS THE FOCUS FOR PRECIPITATION EASTWARD. BERING SEA AND ALEUTIANS... BELOW AVERAGE TEMPERATURES CONTINUING OVER THE CENTRAL AND WESTERN BERING SEA WITH A 992 MB LOW MEANDERING JUST SOUTH OF THE PRIBILOF ISLANDS. THIS LOW WILL SLOWLY WEAKEN AS IT DRIFTS NORTHEAST THROUGH THE REMAINDER OF THE WEEK. UNCERTAINTY IN THE FORECAST IS MOST EVIDENT OUT WEST WHERE MODELS ARE HAVING A HARD TIME GETTING A HANDLE ON THE DEVELOPING LARGE LOW SOUTH OF THE CHAIN THIS WEEKEND. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...GALE 130 132 138. FIRE WEATHER...RED FLAG WARNING 111. AB MAY 08
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 11:00 PM AKDT | Gale Warning | AFC | 3 days | |
| May 6, 11:00 PM AKDT | Gale Warning | AFC | 12 hr | |
| May 6, 11:00 PM AKDT | Small Craft Advisory | AFC | 60 hr | |
| May 6, 11:00 PM AKDT | Small Craft Advisory | AFC | 48 hr | |
| May 7, 5:30 AM AKDT | Gale Warning | AFC | 6 hr | |
| May 7, 5:30 AM AKDT | Small Craft Advisory | AFC | 6 hr | |
| May 7, 9:41 AM AKDT | Areal Flood Advisory | AFC | 25 hr | |
| May 7, 11:00 AM AKDT | Gale Warning | AFC | 48 hr | |
| May 7, 11:00 AM AKDT | Small Craft Advisory | AFC | 12 hr | |
| May 7, 11:00 AM AKDT | Small Craft Advisory | AFC | 48 hr |
Nearby
Red Flag Warnings in Alaska, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.